Skip to content
My WebMD Sign In, Sign Up

Announcements

Looking for skin, hair or nail care tips? Considering cosmetic or anti-aging procedures? Get your questions answered here!

Find more info see our Healthy Beauty Center

If your question is not related to cosmetic procedures, anti-aging, or beauty please post it on Skin Problems & Treatments Community.
Ugly Skin
avatar
03godsgirl30 posted:
I am a very pale person, and actually I would be fine with that if I had pretty skin. But my skin is anything but- the main problem I have is small red bumps on my arms, mostly on the top near where the bicep is. (Always been like that.) At other places, there are just splotches and unevenness. Besides constant spray tans or intense tanning lotions that cover all the color of the natural skin, is there anything I can do to fix this? Thanks!
Reply
 
avatar
atti_editor responded:
Hi 03godsgirl30,

The bumps on your upper arms could be keratosis pilaris -- a harmless skin condition that causes small, hard bumps that are often light colored but can be accompanied by redness. Have you had these looked at by your doctor? No testing is needed to determine if this is what is causing the bumps, only a visual exam. Here is some more information on keratosis pilaris along with some treatment options. Although it cannot be cured, there are some measures that you can take to reduce its appearance. Not scratching at the bumps, generously applying moisturizers, and using exfoliants on the area are just a few options.

You may want to consult a dermatologist about the splotches and uneven skintone that you describe. He/She may have some suggestions for long-term treatment (such as this information I found on laser skin resurfacing) that could remedy this problem.

Best wishes,
Atti
 
avatar
03godsgirl30 replied to atti_editor's response:
Thanks so much! Honestly, I had no idea that my skin could be an actual condition with a name. I will definitely look into these pages!
 
avatar
jessicapbutler replied to 03godsgirl30's response:
Hi,
I was also suffering from similar type of problem.I was having acne problem on cheeks in one particular place and due to that my skin was getting rashes/redness with the use of creams.Then I consulted dermatologist ,he suggested some medications,proper diet and LIFT BLUE suctions cups for maintaining the skin from getting damaged.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Expert Blog

Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.